# SDR CA130513020

- Difficulty date: May 10, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing 737*
- Aircraft time: 32,200 hours
- Engine: Cfmint CFM567B27
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) ON THE INITIAL CLIMB THERE WAS A STRONG ODOR OF HOT PLASTIC IN THE CABIN AND FLIGHT DECK.  AS THE ACFT CONTINUED THE CLIMB THE SMELL DISSIPATED BUT THERE WAS STILL A LINGERING SMELL.  DURING DISCUSSION WITH MAINTENANCE CONTROL IT WAS RECOMMENDED THE FLIGHT RETURN. THERE WAS NO SMOKE OR VISIBLE FUMES. DESCENDING THRU 11000 AGL THE ODOR RETURNED. O2 MASKS WERE PUT ON IN THE FLIGHT DECK AND SMOKE/FIRE/FUMES QRC ACCOMPLISHED. MAINTENANCE CARRIED OUT FIM 21-00, TASK 806 WITH NO FUMES AND NO SMOKE AND NO FAULTS FOUND.  LT AND RT ENGINES RUN CARRIED OUT IAW AMM 71-00-00 AT 97 PERCENT N1 WITH NO EVIDENCE OF ODOR OR SMOKE.  CREW OXYGEN MASKS STOWED IAW AMM 35-12-85. IT IS SUSPECTED THAT THIS IS A RESULT OF EXCESSIVE LUBRICANT USED ON THE FAN BLADES AS THIS OCCURRED ON THE FIRST FLIGHT AFTER THAT WORK WAS CARRIED OUT.
